AN EFFECTIVE MODEL FOR BIOFILM GROWTH MADE BY CHEMOTACTICAL BACTERIA IN EVOLVING POROUS MEDIA

Beitrag in einer Fachzeitschrift


Details zur Publikation

Autor(en): Schulz R, Knabner P
Zeitschrift: SIAM Journal on Applied Mathematics
Verlag: SIAM PUBLICATIONS
Jahr der Veröffentlichung: 2017
Band: 77
Heftnummer: 5
Seitenbereich: 1653-1677
ISSN: 0036-1399


Abstract

The article concerns the growth of biofilms made by chemotactical bacteria within a saturated porous media. The increase of a biomass on the surface of the solid matrix changes the porosity and impedes the flow through the pores. By formal periodic homogenization we derive an averaged model describing the process via Darcy's law and upscaled transport equations with effective coefficients given by the evolving microstructure at the pore-scale. Based on the assumption of uniform evolve of the underlying pore geometry and slight self-diffusivity of the bacteria, solvability in a weak sense global in time or at least up to a possible clogging phenomenon is shown in the two-dimensional case. Furthermore,


FAU-Autoren / FAU-Herausgeber

Knabner, Peter Prof. Dr.
Lehrstuhl für Angewandte Mathematik
Schulz, Raphael Dr.
Lehrstuhl für Angewandte Mathematik


Zitierweisen

APA:
Schulz, R., & Knabner, P. (2017). AN EFFECTIVE MODEL FOR BIOFILM GROWTH MADE BY CHEMOTACTICAL BACTERIA IN EVOLVING POROUS MEDIA. SIAM Journal on Applied Mathematics, 77(5), 1653-1677. https://dx.doi.org/10.1137/16M108817X

MLA:
Schulz, Raphael, and Peter Knabner. "AN EFFECTIVE MODEL FOR BIOFILM GROWTH MADE BY CHEMOTACTICAL BACTERIA IN EVOLVING POROUS MEDIA." SIAM Journal on Applied Mathematics 77.5 (2017): 1653-1677.

BibTeX: 

Zuletzt aktualisiert 2019-15-05 um 15:10